Allergy? Hay Fever? – Health Now, Wealth Forever

Spread the love

By Marilyn, on June 28th, 2014

I just read this from the HSI email alerts that I get everyday.  I have subscribed to this service, but they allow me to use only 90 words  of their actual article, which is fair.  I will try to get right most of it.

With the hay fever season with us, I wanted to alert our readers to the over-the-counter drug for hay fever—Zyrtec.  I know that this is a very popular OTC drug that doctors recommend for the allergies that plague people during the spring.  A huge warning that is not on the side effects labeling—you may have extreme withdrawal itching if you have taken this drug for a long time and want to stop taking it.

“It seems that most doctors don’t know about these horrible withdrawal symptoms from Zyrtec and other drugs that contain the ingredient cetirizine. And they certainly won’t hear about it from the FDA.

One woman tells how she stopped taking the drug after three years because she was going for allergy testing. Soon after stopping it, her entire body began itching so horribly that she had to go to the emergency room for help. That’s when she took a Zyrtec pill “by accident” and within ten minutes all the symptoms were gone.

Now, she says, she has tried at least ten times to quit the drug over several years with no success. The itching simply gets worse each time she tries.”

It seems the FDA and some physicians could care less if this happens, as the FDA has been notified that this is a horrible side effect, but they as usual do not care and have not pushed to have a warning put on these OTC medicines that contain cetirizine.

“The only good news in all this is that if you can tough it out, the symptoms seem to go away after several weeks. The best way to discontinue is to wean off it slowly by taking a smaller dose each day, taking vitamin C and quercetin (a natural antihistamine from plants), and take hot showers to bring some relief.”

Sources:
“Intense itching from stopping Zyrtec (cetirizine) suddenly” April 24, 2014, People’s Pharmacy Alerts, www,peoplespharmacy.com

Leave a Reply

Your email address will not be published. Required fields are marked *